Thunderstorm Wind, Caddo
- When
- March 3, 11:20 AM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.470, -93.800
A few trees were blown down in town.
A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A vigorous upper level storm system over northwest Texas triggered a round of strong to severe thunderstorms over northeast Texas, southwest Arkansas, and northwest Louisiana ahead of a cold front that moved east through the area. Isolated tornadoes occurred ahead of a cold front during the morning hours, and there were a few reports of wind damage and flash flooding as the cold front moved east during the daytime.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 3, 11:18 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CST MON MAR 3 2008
.DISCUSSION...
AS OF 11 AM...A STRONG COLD FRONT WAS STRETCHING FROM NEAR LUFKIN
TX...TO NEAR SHREVEPORT...TO HOPE AR...MOVING EASTWARD AT ABOUT 30
MPH...AND TRIGGERING A LINE OF STRONG TO SEVERE THUNDERSTORMS JUST
AHEAD OF IT. WITH THE ONSET OF DAYTIME HEATING...AND VISIBLE IMAGERY
INDICATING HOLES DEVELOPING IN THE STRATOCU FIELD ACROSS CENTRAL
LA...WE CAN EXPECT THIS LINE OF STORMS TO INTENSIFY THROUGH THE AFTERNOON.
ADDITIONALLY...DUE TO THE STRONG MOISTURE ADVECTION AHEAD OF THE
BOUNDARY...HEAVY RAIN WILL BE LIKELY AS THE FRONT MOVES THROUGH
NORTHERN LA AND EXTREME EASTERN TX...WITH 1 TO 2 INCHES OF RAIN
POSSIBLE OVER A SHORT PERIOD OF TIME.
TO TOP ALL OF THIS OFF...LOCATIONS NORTH OF INTERSTATE 30 CAN ALSO
EXPECT SNOWFALL DURING THE EARLY MORNING HOURS OF TUESDAY IN THE
WRAP AROUND MOISTURE OF THIS SYSTEM. ANYWHERE FROM A HALF INCH TO 2
INCHES ARE POSSIBLE...MAINLY ON GRASSY SURFACES...WITH THE GREATEST
AMOUNTS EXPECTED IN MC CURTAIN COUNTY OK. HOWEVER...WITH GROUND
TEMPERATURES BEING RELATIVELY WARM ACROSS THAT AREA...DO NOT EXPECT SNOW
TO LAST FOR VERY LONG. /18/
UPDATES WILL BE OUT SOON...
&&
.AVIATION...
THE COLD FRONT IS MOVING EAST AT 25-30KT ACROSS EAST TEXAS AND SW
ARKANSAS WITH SHOWERS AND THUNDERSTORMS... SOME LOCALLY SEVERE...
ALONG AND BEHIND THE LEADING EDGE OF THE FRONT. CIGS/VSBYS LOWERING
TO IFR ALONG AND BEHIND THE FRONT... GENERALLY CIGS AOB 010 TOPS
NEAR 10 THSD FT VSBYS AOB 3MI AND SOUTHERLY WINDS 15 TO 20 KTS WITH
GUSTS TO 30 KTS SHIFTING TO NORTHWESTERLY 15 TO 20 KTS BEHIND THE
FRONT. WITH COLDER AIR SPILLING IN TO SE OKLAHOMA AND SW ARKANSAS
EXPECT ICING IN WRAP AROUND CLOUDS AS SURFACE TEMPERATURES DROP TO
BELOW 35 DEGREES SHORTLY AFTER NOON. WINDS IN ARKLATEX FAIRLY STRONG
AS SOUTHERLY LOW LEVEL JET REMAINS AHEAD OF THE FRONT PRODUCING A
FAIRLY BUMPY RIDE BELOW 10 THSD FT. THUS... VFR NOT RECOMMENDED OVER
ARKLATEX THROUGH THIS EVENING. OTLK... CONDITIONS SLOWLY IMPROVING
TO MVFR BY 00Z OVER ARKLATEX AND TO VFR CLOUDS AND WIND ON TUESDAY.
/01/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 34 53 35 / 100 60 10 10
MLU 73 36 52 33 / 100 70 10 10
DEQ 64 30 49 33 / 100 70 10 10
TXK 67 32 51 34 / 100 70 10 10
ELD 71 33 50 34 / 100 70 20 10
TYR 68 33 57 35 / 100 60 10 10
GGG 70 33 55 35 / 100 60 10 10
LFK 71 34 59 35 / 100 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
UNION AR.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...HOWARD...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CASS...CHEROKEE...HARRISON...MARION...NACOGDOCHES...PANOLA...RUSK...SABINE
TX...SAN AUGUSTINE...AND SHELBY.
&&
18/01HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON MAR 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST AND EAST ACROSS THE REGION TODAY AND TONIGHT IN ADVANCE OF A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT. EXPECT WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA WITH LARGE HAIL...HIGH AND DAMAGING WINDS... LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING LIKELY...AND ISOLATED TORNADOES WILL BE POSSIBLE. SEVERE WEATHER CAN STRIKE QUICKLY AND WITH VERY LITTLE WARNING. AFTER THE FRONT MOVES EAST...COLD AIR MOVING INTO THE REGION ALONG WITH COLD AIR ALOFT WITH THE UPPER LOW...EXPECT TO SEE THE RAIN CHANGING OVER TO SNOW OVER THE NORTHERN SECTIONS. SOME ACCUMULATION MAY BE POSSIBLE OVERNIGHT MAINLY NORTH AND ALONG AND NEAR THE INTERSTATE 30 CORRIDOR WITH AMOUNTS UP TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAINFALL RETURNS DURING LATE WEEK WITH THE NEXT COLD FRONT. ANOTHER CHANCE OF LIGHT SNOW IS POSSIBLE ACROSS THE NORTH BUT WITH NO ACCUMULATION BEFORE IT ENDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL BE NEED TODAY AND POSSIBLY EARLY TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND DMG HOOKS 33.47N 94.29W
03/03/2008 BOWIE TX EMERGENCY MNGR
SEVERAL CAMPER TRAILERS OVERTURNED NEAR I-30...POSSIBLE
TORNADO
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TSTM WND DMG HOOKS 33.47N 94.29W
03/03/2008 BOWIE TX EMERGENCY MNGR
TREE BLOWN THROUGH MOBILE HOME AT MCMICHAEL TRAILER PARK
ON HWY 82...POSSIBLE TORNADO
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 1 SE OMAHA 33.17N 94.73W
03/03/2008 MORRIS TX LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG US HWY 259 BETWEEN OMAHA AND
ROCKY BRANCH
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM TSTM WND DMG 5 SSE MINERAL SPRINGS 33.81N 93.89W
03/03/2008 HOWARD AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN AND ROOF TAKEN OFF OF CHICKEN
HOUSE NEAR COTTON SHED...POSSIBLE TORNADO
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND DMG 1 S ASHDOWN 33.66N 94.13W
03/03/2008 LITTLE RIVER AR LAW ENFORCEMENT
TREES AND SMALL SHED BLOWN DOWN...POSSIBLE TORNADO
&&
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM FLASH FLOOD MARSHALL 32.54N 94.35W
03/03/2008 HARRISON TX PUBLIC
DAYCARE ON WEST HOUSTON ST WEST OF DOWNTOWN NEAR SMALL
CREEK EVACUATED DUE TO FLOODING
&&
12The Shreveport radar (KSHV), 4 km away, was scanning. The volume nearest the first event began at 17:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in town.
Trees were downed on McCain Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85484, 85485.